MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 48133236
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "when trying to move the crosslink after placing it on the construct, it appears that either the hexdriver stripped or the locking screw stripped out.As a result, we had to remove the rod and manually slide the connector off the rod.Upon grabbing a replacement connector, it was found that the new connectors locking screw was cracked.The surgeons believe that may have been an issue with the first connector.".
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.No relevant manufacturing issues were identified as all units met specifications.The device was inspected and it was found that one of the set screws was fractured.The plausible root cause of the event is determined to be use error.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 POLYAXIAL CROSS CONNECTOR 36-45 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6477515
Report Number0009617544-2017-00134
Device Sequence Number1289800
Product Code MNH
UDI-Device Identifier04546540515094
UDI-Public(01)04546540515094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48133236
Device Catalogue Number48133236
Device Lot Number166172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer03/13/2017
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1